Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated calcium level in blood?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Wed, 18 Dec 2013 in General Health
Question: My last blood test reflected elevated calcium level. What causes this?
doctor
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Hyperparathyroidism is the commonest cause. Detailed Answer: Hello, Welcome to Health Care Magic Elevated calcium level is called as hypercalcemia.The normal level of calcium is 9-10.5 mg/dl. The commonest cause for hypercalcemia is hyperparathyroidism. Hyperparathyroidism is because of enlargement of the parathyroid glands which surround the thyroid glands and are present in the neck. About 80% to 90% of cases of hypercalcemia are because of hyperparathyroidism. The other less common causes for hypercalcemia are use of drugs like thiazide diuretics, renal failure... Once you are diagnosed with hypercalcemia you need further investigations like estimation of parathyroid hormone level for diagnosis of underlying cause for elevated calcium level. Hence I advice you to consult Physician or Endocrinologist for further evaluation and treatment accordingly. Hope I have answered your query. Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Renal failure

doctor1 MD

D.S.Raju - from Nigeria I have previous history of kidney stones in both kidney and treated with cystone . max stone size 5.5mm and i was affected thrice in last 15 years. now i am following symptoms and currently in warri, nigeira where there are no great facilities. Now i am feeling symptoms of renal failure.I was last diagnosed kidney stones in aug2009 and i consumed medicines cystone for two months and discontinued. later i have done any sonography. I was also treated with medicines for Urinary tract infection & propstate gland infection in past. My presetn symptoms increased frequency of urination - mostly in nights 2-3 times some times burning in urin & bowels not vomit so far slight pain in left kidney and more the feeling of freezeness & burning sensation near left kidney area gas formation in stomach and tight bladder in the morning slight diziness and weakness fluctuating energy levels feeling comfort with low diet metallic taste feeling in mouth sometimes urin color varies mostly normal white when consuming more water otherwise pale yellow no cramps feeling Pl.suggest On monday iam planning for blood test & sonography

doctor1 MD

Hi, I take propafenone 150 mg 2 pills twice a day for afib, I have been on this several years, my mother died with kidney failure, I read this can happen taking this meds, my urine is dark yellow, had urinalis said dark in color but no infection at this time., question, urine out put sometimes slow, drinking water has slowed alittle during winter, and am on blood pressure meds with water pill, should I be concerned taking this now for 3-5 years

doctor1 MD

I am dating a man 51 years old, that has been on dialysis for about 3 mo. Kidney failure due to diabetes. I just started dating him and he can not seem to have a hard on. Is this due to the dialysis? Can he take viagra. We have tried stimulation and oral sex. Neither seems to work

doctor1 MD

Patient has e coli infection, is diabetic and has suffered acute kidney failure. Has been taking magnex forte, every time she eats or drinks she vomits. What can be done about the vomiting? Is there a possibility of some other problem that has not been diagonised?

doctor1 MD

Hello Doctor, I am writing you again that i have been on Trimethoprim-Sulphamethoxazole(160-800 mg) twice daily since one week. Please guide me When can i except to start getting results? . Also please guide me Isn't...

doctor1 MD

Hi. I'm considering taking trenbolone acetate (briefly) to increase protein uptake for muscle development. I understand that, as long as I limit it to a brief period, there should be minimal side effects. What, exactly, are the side effects and is...

doctor1 MD

WHAT THESIDE EFFECTOF SODIUM BICARB